Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Northern Indiana

July 21, 20164 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 21, 2016, 3:33 PM EDT for 4 counties in Indiana. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2016, 3:33 PM EDT (19:33 UTC)
Expired
Jul 21, 2016, 4:00 PM EDT
In force
27 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:59 PM EDTTSTM WND DMG1 W Rochester, INLARGE TREE LIMBS DOWN IN ROCHESTER. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2661 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WUUS53 KIWX 211933
SVRIWX
INC049-099-131-149-212000-
/O.NEW.KIWX.SV.W.0040.160721T1933Z-160721T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FULTON COUNTY IN INDIANA...
  SOUTHEASTERN STARKE COUNTY IN INDIANA...
  NORTHEASTERN PULASKI COUNTY IN INDIANA...
  SOUTHWESTERN MARSHALL COUNTY IN INDIANA...

* UNTIL 400 PM EDT/300 PM CDT/

* AT 332 PM EDT /232 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CULVER...OR 8 MILES SOUTHEAST OF KNOX...MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCHESTER...CULVER...OAK GROVE...KEWANNA...FULTON...MONTEREY...
  OBER...LAKE MANITOU...LEITERS FORD...MAXINKUCKEE...BURR OAK...
  WINONA...BRUCE LAKE STATION...ORA...LAKE BRUCE...DELONG...TIOSA...
  ATHENS AND BASS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTHERN INDIANA .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4130 8650 4109 8608 4093 8628 4117 8664
TIME...MOT...LOC 1932Z 304DEG 47KT 4122 8650 

HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI
1 follow-up statement
088 
WWUS53 KIWX 211958
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT THU JUL 21 2016

INC049-099-131-149-212007-
/O.EXP.KIWX.SV.W.0040.000000T0000Z-160721T2000Z/
FULTON IN-STARKE IN-PULASKI IN-MARSHALL IN-
358 PM EDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FULTON...SOUTHEASTERN
STARKE...NORTHEASTERN PULASKI AND SOUTHWESTERN MARSHALL COUNTIES WILL
EXPIRE AT 400 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4130 8650 4109 8608 4093 8628 4117 8664
TIME...MOT...LOC 1954Z 304DEG 47KT 4122 8650 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:17 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 21, 3:17 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
317 PM EDT THU JUL 21 2016

.SYNOPSIS...
Issued at 315 PM EDT Thu Jul 21 2016

A strong upper level ridge centered over the southern plains will
continue to expand northeast into the the western Great Lakes and
Ohio Valley causing hot and humid conditions through this upcoming
weekend. With this heat and humidity will come chances for
thunderstorms each day as a frontal boundary stalls over the
region. Lows through the weekend will generally range between the
upper 60s and mid 70s...with highs in the upper 80s to mid 90s.
Afternoon heat indices on Friday are forecast to range between 100
and 107 degrees...with near 100 degree heat indices possible
Saturday and Sunday.

&&

.SHORT TERM...(This Evening through Sunday Night)
Issued at 315 PM EDT Thu Jul 21 2016

Hot/humid wx will remain the main story through the weekend on the
northeast fringe of an expansive Central US mid-upper level ridge.
High PWAT/dewpoint air within theta-e ridge will no doubt provide
the moisture/instability for at least low shower/storm chances
through most of the forecast as several low amplitude/convectively
enhanced perturbations ride ridge into the Great Lakes laying out
convective outflows. These difficult to fcst convective complexes of
varying organization will modulate the positioning of said composite
outflow(s), temps, and where convection possibly develops, which
beyond the first period or two is unforecastable.

The main focus for the remainder of the afternoon will be on
timing of line of convection through the area. Established cold
pool with MCS remnants and strong heating/instability downstream
of this line now pushing through our nw IN/sc Lower MI zones as of
19z should help sustain line into ne IN/nw OH mid-late afternoon
despite lacking background flow (20 kts of deep shear).
Lightning/heavy rain/isolated wind damage (gusts 40-60 mph) appear
to be the primary threats with this activity as it settles
through.

Leftover boundary from this afternoon's activity and primary
backdoor front edging closer into the lower Great Lakes in response
to series of larger scale shortwaves tracking ese through Ontario
will keep low chances for storms in the forecast into tonight and
Friday. A somewhat consistent theme in guidance has been to
develop another MCS near synoptic boundary/nose of LLJ over WI/MI
which could survive south into the region later tonight-Friday
morning...with possible iso/sct re-development on outflow Friday
afternoon/evening. Again, lacking flow/forcing and varying
solutions held with a conservation 20-30 type PoP tonight into
Friday. Any storms would provide some relief from dangerous
heat/humidity but could pose an iso wind/heavy rain threat.

A similar story then into this weekend with max heat indices/temps
dependent on convection/cloud debris. Some drier air may briefly
work into our northeastern zones (far ne IN/sc lower MI/nw OH) on
Saturday as primary composite outflow and pooled 70 plus dewpoints
possibly settles into southern portions of the forecast under
slight height rises aloft. Retained slightly higher PoPs later
Saturday Night through Sunday Night as next series of convectively
modified/small scale shortwaves result in a renewed theta-e surge.

&&

.LONG TERM...(Monday through Thursday)
Issued at 315 PM EDT Thu Jul 21 2016

Upper ridge will retrograde westward allowing weak mid level
trough to work southeast through the Great lakes by around Monday.
This process should finally force active frontal boundary and
extreme heat/humidity south by Monday Night-Tuesday. Unfortunately
guidance over the last several days has trended a little slower
with the main frontal passage resulting in a muggier/warmer Monday
and better chances for mainly aftn convection across IN/OH. Dry
otherwise into the middle of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 139 PM EDT Thu Jul 21 2016

The tstm complex that was over WI earlier today has moved into MI
this aftn with the southern edge into nw IN. Expect KSBN to be
impacted between 18 and 20Z with occasional MVFR conds. Otherwise,
expect VFR conditions with VCTS during the overnight hours for
both sites. Winds are expected to be wsw.

&&

.IWX Watches/Warnings/Advisories...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ Saturday for INZ003>009-
     012>018-020-022>027-032>034.

MI...Heat Advisory until 8 PM EDT Friday for MIZ077>081.

OH...Heat Advisory until 8 PM EDT Saturday for OHZ001-002-004-005-015-
     016-024-025.

LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Frazier

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 21, 3:23 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EDT THU JUL 21 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-221930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
323 PM EDT THU JUL 21 2016 /223 PM CDT THU JUL 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.

A BROKEN LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE
AREA THIS AFTERNOON. ISOLATED WIND GUSTS 4O TO 60 MPH...LOCALLY
HEAVY RAIN...AND LIGHTNING WILL BE THE PRIMARY THREATS.

THERE IS A LOW CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE WEATHER IS
NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH
THE HEAT INDEX FORECAST TO EXCEED 100 OVER AT LEAST A PORTION OF
THE AREA EACH OF THESE DAYS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY...
THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY THUNDERSTORM RELATED DAMAGE
TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-221930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
323 PM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. ISOLATED STORMS WITH
WINDS OVER 40 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY...
THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED
STORMS WITH WINDS OVER 40 KNOTS ARE POSSIBLE FRIDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 21, 2:29 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EDT THU JUL 21 2016

INZ005-006-MIZ078>080-211930-
LAGRANGE-ELKHART-BRANCH-ST. JOSEPH-CASS-
229 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ELKHART...
NORTHWESTERN LAGRANGE...NORTHWESTERN BRANCH...ST. JOSEPH AND
SOUTHEASTERN CASS COUNTIES...

AT 228 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BELLEVUE TO NEAR SIMONTON LAKE...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STURGIS...THREE RIVERS...SIMONTON LAKE...MIDDLEBURY...CONSTANTINE...
BRISTOL...UNION CITY...WHITE PIGEON...CENTREVILLE...COLON...UNION...
NOTTAWA...GIRARD...SCOTT...MOTTVILLE...LEONIDAS...MENDON...BURR
OAK...SHIPSHEWANA AND SHERWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 20 AND 21.
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 96 AND 122.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4158 8566 4181 8604 4207 8561 4207 8492
TIME...MOT...LOC 1828Z 293DEG 18KT 4239 8500 4179 8598

MARSILI
Local storm report, Jul 21, 2:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     1 N UNION               41.80N 85.87W
07/21/2016  E50 MPH          CASS               MI   PUBLIC

            ESTIMATED 45-50 MPH WIND GUST.

&&

NG
Special weather statement, Jul 21, 2:54 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 PM CDT THU JUL 21 2016

INZ003-012-212000-
STARKE-LA PORTE-
154 PM CDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STARKE AND
SOUTHWESTERN LA PORTE COUNTIES...

AT 154 PM CDT...A STRONG THUNDERSTORM WAS OVER VALPARAISO...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LA PORTE...WESTVILLE...KNOX...KINGSFORD HEIGHTS...WANATAH...HANNA...
KINGSBURY...THOMASTON...SOUTH CENTER...SALEM HEIGHTS...HASKELL...
PINHOOK...BREMS...STILLWELL...SOUTH WANATAH...TRACY AND UNION MILLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4157 8693 4158 8660 4126 8661 4134 8693
TIME...MOT...LOC 1854Z 274DEG 19KT 4148 8704

MARSILI
Special weather statement, Jul 21, 3:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
306 PM EDT THU JUL 21 2016

INZ007-MIZ080-081-OHZ001-212000-
STEUBEN-HILLSDALE-BRANCH-WILLIAMS-
306 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN STEUBEN...
BRANCH...HILLSDALE AND NORTHWESTERN WILLIAMS COUNTIES...

AT 306 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF ALBION TO 7 MILES SOUTH OF
BRONSON...AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLDWATER...HILLSDALE...BRONSON...HUDSON...JONESVILLE...FREMONT...
QUINCY...PIONEER...LITCHFIELD...READING...HOLIDAY CITY...LONG LAKE...
JEROME...SOMERSET...RAY...CAMBRIA...PITTSFORD...KINDERHOOK...MOSCOW
AND BATAVIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 354 AND 357.
 INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 17.
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 133 AND 153.
 INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 9 AND 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4172 8436 4171 8440 4170 8440 4160 8456
      4174 8520 4176 8520 4177 8529 4182 8529
      4207 8485 4207 8436
TIME...MOT...LOC 1906Z 266DEG 50KT 4219 8462 4177 8524

MARSILI
Special weather statement, Jul 21, 3:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM EDT THU JUL 21 2016

INZ005-006-008-009-014>017-212015-
MARSHALL-NOBLE-KOSCIUSKO-LAGRANGE-WHITLEY-DE KALB-FULTON-ELKHART-
320 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL DE KALB...
NORTHEASTERN FULTON...WHITLEY...MARSHALL...NOBLE...SOUTHERN
ELKHART...KOSCIUSKO AND LAGRANGE COUNTIES...

AT 319 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAGRANGE TO NEAR SYRACUSE TO NEAR ARGOS...AND
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GOSHEN...WARSAW...AUBURN...PLYMOUTH...KENDALLVILLE...COLUMBIA CITY...
NAPPANEE...GARRETT...WINONA LAKE...LIGONIER...SYRACUSE...LAGRANGE...
TRI-LAKES...AVILLA...ALBION...BOURBON...CHURUBUSCO...SOUTH WHITLEY...
ARGOS AND MILFORD.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 328 AND
331.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4138 8505 4126 8521 4126 8531 4118 8531
      4118 8534 4105 8535 4105 8613 4135 8639
      4151 8585 4172 8539
TIME...MOT...LOC 1919Z 306DEG 30KT 4160 8537 4139 8572 4126 8622

NG
Local storm report, Jul 21, 3:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     WANATAH                 41.43N 86.89W
07/21/2016  E60 MPH          LA PORTE           IN   EMERGENCY MNGR

            E60 BY OFF DUTY IL EM.

0302 PM     HAIL             WANATAH                 41.43N 86.89W
07/21/2016  U0.88 INCH       LA PORTE           IN   EMERGENCY MNGR

            REPORTED BY OFF DUTY IL EM.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:21 PM EDTSpecial Marine WarningIWX114 min
Jul 21, 2:06 PM EDTSpecial Weather StatementIWXSaint Joseph24 min
Jul 21, 2:23 PM EDTSpecial Weather StatementIWXMarshall, Saint Joseph52 min
Jul 21, 2:24 PM EDTSpecial Weather StatementIWXElkhart, Saint Joseph51 min
Jul 21, 2:42 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange48 min
Jul 21, 2:54 PM EDTSpecial Weather StatementIWXLaPorte, Starke66 min
Jul 21, 3:09 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke36 min
Jul 21, 3:20 PM EDTSpecial Weather StatementIWXKosciusko, LaGrange, Marshall, Noble, Whitley55 min
Jul 21, 3:47 PM EDTSpecial Weather StatementIWXDeKalb, Steuben58 min
Jul 21, 3:56 PM EDTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, Wabash, White64 min
Jul 21, 4:09 PM EDTSpecial Weather StatementIWXAdams, Allen, DeKalb, Huntington, Wells, Whitley66 min
Jul 21, 5:12 PM EDTSevere Thunderstorm WarningIWXAdams, Jay, Wells78 min
Jul 21, 5:19 PM EDTSpecial Weather StatementIWXBlackford, Grant, Wells26 min
Jul 21, 5:25 PM EDTSpecial Weather StatementIWXWhite35 min
Jul 21, 5:29 PM EDTSevere Thunderstorm WarningIWXBlackford, Jay, Wells46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.